Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2022, 3:06 PM MST for Pima County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 3:06 PM MST (22:06 UTC)
- Expired
- Jul 14, 2022, 3:45 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WUUS55 KTWC 142206
SVRTWC
AZC019-142245-
/O.NEW.KTWC.SV.W.0013.220714T2206Z-220714T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
306 PM MST Thu Jul 14 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
* Until 345 PM MST.
* At 306 PM MST, a severe thunderstorm was located over Summit, or 8
miles south of Davis-Monthan Air Force Base, moving northwest at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tucson, Sahuarita, Davis-Monthan Air Force Base, Drexel Heights,
South Tucson, Pascua Pueblo Yaqui Reservation, East Sahuarita,
Summit, Corona De Tucson, Valencia West, Tucson International
Airport, Catalina Foothills, Tucson Estates, Rita Ranch and San
Xavier Mission.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 11071 3187 11096 3215 11114 3228 11083
TIME...MOT...LOC 2206Z 121DEG 7KT 3205 11091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL2 follow-up statements
145
WWUS55 KTWC 142223
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
323 PM MST Thu Jul 14 2022
AZC019-142245-
/O.CON.KTWC.SV.W.0013.000000T0000Z-220714T2245Z/
Pima-
323 PM MST Thu Jul 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR EAST CENTRAL PIMA COUNTY...
At 323 PM MST, a severe thunderstorm was located over Summit, or 8
miles southwest of Davis-Monthan Air Force Base, moving northwest at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tucson, Sahuarita, Davis-Monthan Air Force Base, Drexel Heights,
South Tucson, Pascua Pueblo Yaqui Reservation, East Sahuarita,
Valencia West, Tucson International Airport, Summit, Tucson Estates
and San Xavier Mission.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3197 11079 3187 11096 3215 11114 3224 11092
TIME...MOT...LOC 2223Z 121DEG 7KT 3207 11094
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL173
WWUS55 KTWC 142242
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
342 PM MST Thu Jul 14 2022
AZC019-142252-
/O.EXP.KTWC.SV.W.0013.000000T0000Z-220714T2245Z/
Pima-
342 PM MST Thu Jul 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY WILL
EXPIRE AT 345 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3197 11079 3187 11096 3215 11114 3224 11092
TIME...MOT...LOC 2242Z 108DEG 13KT 3209 11107
$$
GELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:42 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 14, 1:42 PM MST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 142 PM MST Thu Jul 14 2022 .SYNOPSIS...Above average heat will continue through the weekend as we see a daily chance of mainly afternoon and evening showers and thunderstorms. && .DISCUSSION...Southeast AZ skies cleared nicely this morning under the subsidence region of a MCV that passed through and was helping trigger thunderstorms in northern sections of the state this afternoon. The combination of daytime heating and the influence from another MCV tracking northwest over the northern Gulf of California will aid in the development of thunderstorms the rest of today. The Tucson morning upper-air sounding showed a decent steering flow for thunderstorms today. The vertical wind profile should also support more organization in thunderstorms with decent coverage and individual storm motion generally from east to west at 10 to 20 mph. The sub-cloud layer remained rather dry so strong organized outflow winds producing blowing dust will be a concern again, especially near the Marana to Phoenix I-10 corridor. Also cannot rule out some brief heavy downpours and/or microbursts. A strong ridge of high pressure centered near the Four Corners will continue to result in a favorable flow pattern for daily chances of showers and thunderstorms. Ensembles favored an upswing in thunderstorm coverage late in the weekend and early next week as an inverted trough tracks westward through northern Mexico. High temperatures will likely lower a few degrees next week as deeper moisture returns and with the potential uptick in areal rainfall coverage. && .AVIATION...Valid through 16/00Z. ISOLD-SCT -SHRA/TSRA with CIGS 8-12k ft AGL possible this afternoon and evening, then again tomorrow. SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average through the weekend with enough moisture for daily thunderstorm chances. Strong and erratic outflow winds from some storms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:15 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 14, 3:28 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Jul 14, 3:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 14, 4:14 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 14, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 20 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.